Alert archive / Kentucky / River Flood Advisories in 2015
River Flood Advisory 21, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 7, 2015, 4:20 AM EST for Lee County, Kentucky. It took effect at Mar 7, 2015, 5:50 AM EST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2015, 4:20 AM EST (09:20 UTC)
- In effect from
- Mar 7, 2015, 5:50 AM EST
- Expired
- Mar 11, 2015, 10:00 AM EDT
- In force
- 4 days
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Lee County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kentucky River at Heidelberg (HLDK2).
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
981 WGUS83 KJKL 070920 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 420 AM EST SAT MAR 7 2015 ...The National Weather Service in Jackson Kentucky has issued a flood advisory for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 4 pm today. && KYC129-072120- /O.NEW.KJKL.FL.Y.0021.150307T1050Z-150311T1400Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 420 AM EST SAT MAR 7 2015 The National Weather Service in Jackson Kentucky has issued a * Flood Advisory for The Kentucky River at Heidelberg. * until Wednesday morning. * At 3 AM Saturday the stage was 19.8 feet and continuing to fall. * Bankfull stage is 20.0 feet. * Flood stage is 20.0 feet. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
5 follow-up statements
474 WGUS83 KJKL 072053 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 353 PM EST SAT MAR 7 2015 ...The flood advisory continues for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 PM. && KYC129-080853- /O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 353 PM EST SAT MAR 7 2015 The Flood Advisory continues for The Kentucky River at Heidelberg * until Wednesday morning. * At 2 PM Saturday the stage was 18.4 feet. * Bankfull stage is 20.0 feet. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ Ray
729 WGUS83 KJKL 080234 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 934 PM EST SAT MAR 7 2015 ...The flood advisory continues for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 10 am. && KYC129-081434- /O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 934 PM EST SAT MAR 7 2015 The Flood Advisory continues for The Kentucky River at Heidelberg * until Wednesday morning. * At 8 PM Saturday the stage was 17.3 feet. * Bankfull stage is 20.0 feet. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
545 WGUS83 KJKL 081406 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1006 AM EDT SUN MAR 8 2015 ...The flood advisory continues for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 pm edt. && KYC129-090206- /O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1006 AM EDT SUN MAR 8 2015 The Flood Advisory continues for The Kentucky River at Heidelberg * until Wednesday morning. * At 09 AM Sunday the stage was 16.3 feet. * Bankfull stage is 20.0 feet. * Flood stage is 20.0 feet. * Forecast...The river will rise to near 16.5 feet by Monday evening. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
856 WGUS83 KJKL 090233 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1033 PM EDT SUN MAR 8 2015 ...The flood advisory continues for the following rivers in Kentucky... The Kentucky River at Heidelberg The Kentucky River near Ravenna PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. The next update will be issued by 11 am. && KYC129-091433- /O.CON.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1033 PM EDT SUN MAR 8 2015 The Flood Advisory continues for The Kentucky River at Heidelberg * until Wednesday morning. * At 9 PM Sunday the stage was 16.0 feet. * Bankfull stage is 20.0 feet. * Flood stage is 20.0 feet. * Forecast...The river will slowly rise to near 16.5 feet by tomorrow morning. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$ KYC065-091432- /O.CON.KJKL.FL.Y.0023.000000T0000Z-150312T0600Z/ /RAVK2.N.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1033 PM EDT SUN MAR 8 2015 The Flood Advisory continues for The Kentucky River near Ravenna * until late Wednesday night. * At 10 PM Sunday the stage was 17.5 feet. * Flood stage is 21.0 feet. * Forecast...The river will continue to slowly fall. && LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411 $$
556 WGUS83 KJKL 091530 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1130 AM EDT MON MAR 9 2015 ...The flood advisory is cancelled for the following rivers in Kentucky... The Kentucky River at Heidelberg PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor NOAA weather radio or your favorite local media outlet for additional information. If you are in areas affected by this forecast take necessary precautions. This will be the last update for this event. && KYC129-091600- /O.CAN.KJKL.FL.Y.0021.000000T0000Z-150311T1400Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1130 AM EDT MON MAR 9 2015 The Flood Advisory is cancelled for The Kentucky River at Heidelberg. * At 10 AM Monday the stage was 16.0 feet. * Bankfull stage is 20.0 feet. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall through Tuesday before rising again Tuesday night onward. * At 20.0 feet...Low lying areas flood. && LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 7, 4:00 AM EST, 20 minutes earlier.
Area forecast discussion, Mar 7, 4:00 AM EST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 400 AM EST SAT MAR 7 2015 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 400 AM EST SAT MAR 7 2015 SURFACE HIGH PRESSURE TO OUR SOUTH WILL BRING WARM AIR ADVECTION ON SOUTHWESTERLY WINDS TODAY. TEMPERATURE RECOVERY WILL ALSO BE AIDED BY PARTLY TO MOSTLY SUNNY SKIES...BUT SNOW COVER WILL BE A LIMITING FACTOR. THE GREATEST SNOWPACK IS IN THE FAR N AND NW... WHICH IS ALSO WHERE THE GREATEST CLOUD COVERAGE WILL BE TODAY. THINK THAT THIS WILL RESULT IN A FAIRLY LARGE RANGE IN TEMPS ACROSS THE REGION TODAY. A WEAKENING COLD FRONT WILL SINK SOUTH INTO THE OHIO VALLEY TONIGHT. HOWEVER...IT WILL HAVE VERY LIMITED MOISTURE AND WILL DIE OUT AS IT ARRIVES. IT SHOULD BRING LITTLE MORE THAN SOME CLOUDS. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 326 AM EST SAT MAR 7 2015 AN UPPER LEVEL TROUGH OVER MUCH OF THE WESTERN CONUS WILL SLOWLY MAKE ITS WAY EASTWARD DURING THE EXTENDED PORTION OF THE FORECAST. AS IT DOES...EXPECT SEVERAL SHORTWAVES TO DEVELOP AND RIDE ALONG THE TROUGH...IMPACTING KY ON THE LEE SIDE OF THE TROUGH. AS THE TROUGH SHIFTS TO THE CENTRAL AND SOUTHERN PLAINS TUESDAY...EXPECT THE SHORTWAVE TRAJECTORY TO TAKE ITS BEST SHOT AT EASTERN KY...WITH PRECIP EXPECTED TO SPREAD ACROSS THE CWA MONDAY NIGHT...AND CONTINUE INTO THE DAY TUESDAY BEFORE EXITING TO THE NE. BY WEDNESDAY...THIS TROUGH WILL BECOME NEARLY STATIONARY...STRENGTHENING OVER THE SOUTHERN PLAINS...BUT CREATING A PSEUDO RIDGING PATTERN ACROSS KY AND POINTS SE. THIS SHOULD KEEP PRECIP POTENTIAL OUT OF THE CWA THROUGH AT LEAST THURSDAY...AT WHICH POINT THE TROUGH/NOW CLOSED LOW/ AXIS FINALLY SHIFTS EASTWARD. UNDER DIRECT INFLUENCE OF THE TROUGH ITSELF...EXPECT ANOTHER SHOT OF WIDESPREAD PRECIP TO ROUND OUT THE END OF THE EXTENDED FORECAST THURSDAY THROUGH SATURDAY AS A SURFACE COLD FRONT PARKS ITSELF OVER THE OHIO RIVER VALLEY REGION. DURING ALL OF THIS...KY WILL FIND ITSELF UNDER THE INFLUENCE OF THE SRLY JET THANKS TO THE SW UPPER LEVEL TROUGH...FORCING THE NRLY JET TO REMAIN NORTH OF THE REGION. THIS WILL GIVE TEMPERATURES A CHANCE TO REBOUND TO MORE SEASONABLE NORMAL VALUES AS WINDS ALOFT ARE BEING PULLED FROM THE SOUTH AND SW. AS A RESULT...EXPECT ANY PRECIP WHICH OCCURS TO FALL IN THE FORM OF RAIN...WITH OVERNIGHT LOWS LIKELY REMAINING ABOVE FREEZING. THE EXCEPTION FOR THIS WILL BE SUNDAY NIGHT/MONDAY MORNING BEFORE THE SRLY FLOW HAS HAD A CHANCE TO TRULY TAKE HOLD...BUT NO PRECIP IS PREDICTED AT THIS TIME. FURTHERMORE...LOW AND MID LEVELS ARE NOT CONDUCIVE FOR ANY INSTABILITY WHILE PRECIP IS ONGOING ACCORDING TO THE LATEST GFS40 SOUNDINGS...SO WILL CONTINUE TO LEAVE OUT MENTION OF THUNDER AT THIS TIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1242 AM EST SAT MAR 7 2015 PRIMARILY VFR WITH WINDS BELOW 10 KTS IS EXPECTED THROUGH THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HAL LONG TERM...JMW AVIATION...HAL
Hazardous weather outlook, Mar 6, 3:50 PM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 350 PM EST FRI MAR 6 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 350 PM EST FRI MAR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ANY LINGERING ICE AND SNOW MELT ON AREA ROADS WILL LIKELY REFREEZE TONIGHT AS TEMPERATURES FALL INTO THE SINGLE DIGITS AND TEENS. MINOR TO MODERATE FLOODING WILL CONTINUE THROUGH TONIGHT ALONG PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS AND ALSO ALONG THE TUG FORK OF THE BIG SANDY RIVER. OTHER RIVERS ACROSS THE AREA ARE STILL RUNNING HIGH. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SLICK ROADS WILL CONTINUE TO EXIST INTO EARLY SATURDAY MORNING. AREA RIVERS WILL CONTINUE TO RUN HIGH THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:17 PM EST | River Flood Advisory | JKL | Estill, Powell | 4 days |
| Mar 7, 3:34 PM EST | River Flood Advisory | JKL | Knox | 33 hr |
Nearby
River Flood Advisories in Kentucky, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.